MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET, INTRACARDIAC - DXZ

AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET, INTRACARDIAC - DXZ
Model Number CMCV-014-609
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an aziyo sales representative on (b)(6) 2020 that a 1cm x 10cm vascure for vascular repair (model #: cmcv-014-609, lot #: m20g1210) was used in a carotid endarterectomy procedure on a male patient on (b)(6) 2020.On (b)(6) 2020, the patient presented with a hematoma covering his right neck.The patient was transferred to baptist health, where the original implanting surgeon elected to re-open the site.Upon accessing the carotid artery, the surgeon reported that the integrity of the patch appeared to be compromised, reporting that the ecm patch appeared to have disintegrated.It was also noted that the implanting surgeon recalled the patch in question being difficult to penetrate while suturing during the original procedure.The vascure patch was explanted and replaced with bovine pericardium.Patient is doing well.
 
Additional Manufacturer Narrative
Manufacturing review of the vascure for vascular repair device history record shows that the referenced lot was released to distribution on 7/15/2020 having met all aziyo quality release requirements.There were no non-conformances identified during the manufacturing process.Review of the raw material device history record by the component lot manufacturer identified no manufactuirng issues associated with the specified lot that would lead to the reported material thickness or difficult needle penetration issue.Needle penetration of the ecm material can be influenced by many factors including a damaged needle tip, angle of approach taken during suturing etc.Evaluation of the lot sample from same batch/manufacturing lot returned from the user facility found that the device met the original part specification (dimensions/visual characteristics) for the sis-ecm material.Further, the returned lot sample was functionally evaluated prior to and following device hydration according to the instructions for use and the sample had no visual defects within the 1cm x 10cm piece of tissue potentially contributing to alleged thickness issues.Visual inspection as well as evaluation of tissue for potential delamination issues yielded no discrepant results.As the ecm material is a biologic made from decellularized porcine small intestinal submucosal layers and lyophilized, material thickness was assessed and found negligible (~0.002") material thickness variation prior to, and following hydration unlikely impacting needle penetration forces.While the exact cause of the reported event for hematoma, and subsequent identification of patch dehiscence/rupture cannot be conclusively determined, both hematoma and patch dehiscence are known potential complications associated with carotid endartarectomy procedures and both complications are provided in the vascure for vascular repair instructions for use (art-20708a) provided with each distributed device.No further details are available at this time, should aziyo receive any additional details related to this event, a supplemental report will be filed.

Brand Name
VASCURE FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET, INTRACARDIAC - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key11051758
Report Number3005619880-2020-00107
Device Sequence Number2665649
Product Code DXZ
UDI-Device Identifier00859389005140
UDI-Public00859389005140
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K111187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberCMCV-014-609
Device Lot NumberM20G1210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;